MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW 7 XB BISECTOR (OUS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VASOVIEW 7 XB BISECTOR (OUS)
Medical Device Problem Codes Break (1069); Particulates (1451); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A lot history record review was completed for the reported product lot number.There were no ncmr¿s for the reported lot number.The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure using vasoview 7 xb bisector(ous),the user discovered 2 pieces of fragment by looking at the camera display.They suspected that inner parts of the harvesting cannula broke down and went into the tunnel.One piece of the fragment was threw away, another one was kept and reported.They took out the fragments and finished the procedure using the same vv7.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated sections: g4,g7,h2,h6,h10,h11.H6 correction: device codes changed to particulates.Internal complaint number: (b)(4).The lot # 25150103 history record review was completed.There were no ncmrs, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.The device was returned to the factory on 28sep2020.Photographs were provided by the account.In the photographs that were provided, a white piece of material was observed taped to a white piece of material.There were no photographs of the device.An investigation was conducted on 26oct2020.Signs of clinical use and no evidence of blood was observed.The bipolar electrodes were observed to be intact, no visual defects were observed.The cutting blade was also observed to be intact, no visual defects were observed.A mechanical evaluation was conducted.No physical or visual defects were observed when manipulating the blue toggle to retract and extend the cutter blade.The white material that was observed in the photographs was not returned for evaluation.An engineering evaluation was conducted that identified the root cause of the "particulates; shavings".To check the inner lumen in the device, the cannula shaft was opened up and it was observed to be the shavings in the inner lumen.A microscopic inspection of the cannula inner lumen determined while inserting the scope through the inner lumen, the shavings may have been formed.It was evident that the defect happened during the use of the product and confirmed for the failure mode as scrapings were observed on the inner lumen.Based on the investigation results, the reported failure "particulates; shavings " is deemed confirmed.
 
Additional Manufacturer Narrative
H6 correction: device codes changed to peeled.Internal complaint number: (b)(4).The device was returned to the factory on 28sep2020.Photographs were provided by the account.In the photographs that were provided, a white piece of material was observed taped to a white piece of material.There were no photographs of the device.An investigation was conducted on 26oct2020.Signs of clinical use and no evidence of blood was observed.The bipolar electrodes were observed to be intact, no visual defects were observed.The cutting blade was also observed to be intact, no visual defects were observed.A mechanical evaluation was conducted.No physical or visual defects were observed when manipulating the blue toggle to retract and extend the cutter blade.The white material that was observed in the photographs was not returned for evaluation.An engineering evaluation was conducted that identified the root cause of the "peeled; cannula".To check the inner lumen in the device, the cannula shaft was opened up and it was observed to be the shavings in the inner lumen.A microscopic inspection of the cannula inner lumen determined while inserting the scope through the inner lumen, the shavings may have been formed.It was evident that the defect happened during the use of the product and confirmed for the failure mode as scrapings were observed on the inner lumen.Based on the investigation results, the reported failure "peeled; cannula" is confirmed.
 
Event or Problem Description

Brand Name
VASOVIEW 7 XB BISECTOR (OUS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
MDR Report Key10610902
Report Number2242352-2020-00851
Device Sequence Number14133015
Product Code GEI
UDI-Device Identifier00607567700437
UDI-Public00607567700437
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K041981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberVASOVIEW 7 XB BISECTOR (OUS)
Device Catalogue NumberVH-3200-W
Device Lot Number25150103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer10/30/2020
11/17/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/30/2020
11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;